Alert archive / Kansas / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Goodland, KS

January 22, 201410 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind chill advisory at Jan 22, 2014, 1:58 PM CST for 10 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 23, 2014, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 1:58 PM CST (19:58 UTC)
In effect from
Jan 23, 2014, 12:00 AM CST
Expired
Jan 23, 2014, 9:00 AM CST
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WWUS43 KGLD 221958
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1258 PM MST WED JAN 22 2014

...VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING...

.AN ARCTIC AIR MASS WILL BRING MUCH COLDER TEMPERATURES TO THE
REGION TONIGHT WITH MANY LOCATIONS IN NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA FALLING BELOW ZERO BY SUNRISE THURSDAY. EVEN
THOUGH WINDS WILL BE DECREASING LATE TONIGHT...WIND CHILL VALUES
WILL STILL FALL TO NEAR 15 BELOW ZERO OR LESS AS A RESULT OF THE
VERY COLD AIR TEMPERATURES.

KSZ001>004-013>016-NEZ079>081-230400-
/O.NEW.KGLD.WC.Y.0002.140123T0600Z-140123T1500Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...BENKELMAN...
TRENTON...MCCOOK
1258 PM MST WED JAN 22 2014 /158 PM CST WED JAN 22 2014/

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/
THIS EVENING TO 8 AM MST /9 AM CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS
EVENING TO 8 AM MST /9 AM CST/ THURSDAY.

* WIND CHILL READINGS...15 BELOW ZERO TO 20 BELOW ZERO.

* TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP LATE TONIGHT
  AND CONTINUE THROUGH THURSDAY MORNING.

* WINDS...NORTHEAST WINDS 10 TO 15 MPH AROUND MIDNIGHT DECREASING
  TO 5 MPH BY SUNRISE.

* LOW TEMPERATURES...ZERO TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
5 follow-up statements
289 
WWUS43 KGLD 222015
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
115 PM MST WED JAN 22 2014

...VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING...

.AN ARCTIC AIR MASS WILL BRING MUCH COLDER TEMPERATURES TO THE
REGION TONIGHT WITH MANY LOCATIONS IN NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA FALLING BELOW ZERO BY SUNRISE THURSDAY. EVEN
THOUGH WINDS WILL BE DECREASING LATE TONIGHT...WIND CHILL VALUES
WILL STILL FALL TO NEAR 15 BELOW ZERO OR LESS AS A RESULT OF THE
VERY COLD AIR TEMPERATURES.

KSZ028-029-230415-
/O.EXA.KGLD.WC.Y.0002.140123T0600Z-140123T1500Z/
LOGAN-GOVE-
INCLUDING THE CITIES OF...OAKLEY...QUINTER
215 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY.

* WIND CHILL READINGS...AS LOW AS 15 BELOW ZERO.

* TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP LATE TONIGHT 
  AND CONTINUE THROUGH THURSDAY MORNING. 

* WINDS...NORTHEAST 10 TO 20 MPH DECREASING TO 5 TO 10 MPH BY
  SUNRISE.

* LOW TEMPERATURES...5 ABOVE ZERO TO 5 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

KSZ001>004-013>016-NEZ079>081-230415-
/O.CON.KGLD.WC.Y.0002.140123T0600Z-140123T1500Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...BENKELMAN...
TRENTON...MCCOOK
115 PM MST WED JAN 22 2014 /215 PM CST WED JAN 22 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT
CST/ THIS EVENING TO 8 AM MST /9 AM CST/ THURSDAY...

* WIND CHILL READINGS...15 BELOW ZERO TO 20 BELOW ZERO.

* TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP LATE TONIGHT 
  AND CONTINUE THROUGH THURSDAY MORNING. 

* WINDS...NORTHEAST WINDS 10 TO 15 MPH AROUND MIDNIGHT DECREASING
  TO 5 MPH BY SUNRISE.

* LOW TEMPERATURES...ZERO TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
143 
WWUS43 KGLD 222047
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM MST WED JAN 22 2014

...VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING...

.AN ARCTIC AIR MASS WILL BRING MUCH COLDER TEMPERATURES TO THE
REGION TONIGHT WITH MANY LOCATIONS IN NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA FALLING BELOW ZERO BY SUNRISE THURSDAY. EVEN
THOUGH WINDS WILL BE DECREASING LATE TONIGHT...WIND CHILL VALUES
WILL STILL FALL TO NEAR 15 BELOW ZERO OR LESS AS A RESULT OF THE
VERY COLD AIR TEMPERATURES.

KSZ001>004-013>016-028-029-NEZ079>081-230600-
/O.CON.KGLD.WC.Y.0002.140123T0600Z-140123T1500Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
147 PM MST WED JAN 22 2014 /247 PM CST WED JAN 22 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT
CST/ THIS EVENING TO 8 AM MST /9 AM CST/ THURSDAY...

* WIND CHILL READINGS...15 BELOW ZERO TO 20 BELOW ZERO.

* TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP LATE TONIGHT 
  AND CONTINUE THROUGH THURSDAY MORNING. 

* WINDS...NORTHEAST WINDS 10 TO 20 MPH AROUND MIDNIGHT 
  DECREASING TO 5 TO 10 MPH BY SUNRISE. 

* LOW TEMPERATURES...ZERO TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
419 
WWUS43 KGLD 230600
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1100 PM MST WED JAN 22 2014

...VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING...

.AN ARCTIC AIR MASS WILL BRING MUCH COLDER TEMPERATURES TO THE
REGION TONIGHT WITH MANY LOCATIONS IN NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA FALLING BELOW ZERO BY SUNRISE THURSDAY. EVEN
THOUGH WINDS WILL BE DECREASING OERNIGHT...WIND CHILL VALUES WILL
STILL FALL TO NEAR 15 BELOW ZERO OR LESS AS A RESULT OF THE VERY
COLD AIR TEMPERATURES.

KSZ001>004-013>016-028-029-NEZ079>081-231400-
/O.CON.KGLD.WC.Y.0002.000000T0000Z-140123T1500Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
1100 PM MST WED JAN 22 2014 /1200 AM CST THU JAN 23 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /9 AM
CST/ THURSDAY...

* WIND CHILL READINGS...AS LOW AS 19 BELOW.

* TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP LATE TONIGHT 
  AND CONTINUE THROUGH THURSDAY MORNING. 

* WINDS...NORTHEAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* LOW TEMPERATURES...ZERO TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
484 
WWUS43 KGLD 231016
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
316 AM MST THU JAN 23 2014

...VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING...

.AN ARCTIC AIR MASS HAS BROUGHT MUCH COLDER TEMPERATURES TO THE
REGION TONIGHT. MANY LOCATIONS IN NORTHWEST KANSAS AND SOUTHWEST
NEBRASKA WILL APPROACH OR FALL BELOW ZERO BY SUNRISE. WINDS ARE
SLOWLY DECREASING BUT WITH TEMPERATURES CONTINUING TO FALL AS 
WELL...WIND CHILL VALUES SHOULD FALL TO NEAR 15 BELOW ZERO.

KSZ001>004-013>016-028-029-NEZ079>081-231500-
/O.CON.KGLD.WC.Y.0002.000000T0000Z-140123T1500Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
316 AM MST THU JAN 23 2014 /416 AM CST THU JAN 23 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /9 AM
CST/ THIS MORNING...

* WIND CHILL READINGS...AS LOW AS 16 BELOW.

* TIMING...LOWEST WIND CHILL READINGS WILL DEVELOP EARLY THIS
  MORNING BEFORE CLIMBING ABOVE CRITERIA BY MID MORNING. 

* WINDS...NORTHEAST 5 TO 10 MPH.

* LOW TEMPERATURES...ZERO TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
458 
WWUS43 KGLD 231514
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
814 AM MST THU JAN 23 2014


KSZ001>004-013>016-028-029-NEZ079>081-231615-
/O.EXP.KGLD.WC.Y.0002.000000T0000Z-140123T1500Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
814 AM MST THU JAN 23 2014 /914 AM CST THU JAN 23 2014/

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL READINGS HAVE RISEN ABOVE ADVISORY CRITERIA. THEREFORE
THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 11:25 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jan 22, 11:25 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1025 AM MST WED JAN 22 2014

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 320 AM MST WED JAN 22 2014

AS OF 4 AM CST...3 AM MST...SKIES ACROSS THE TRI-STATE AREA WERE
MOSTLY CLEAR. WINDS AGAIN WERE LIGHT AND VARIABLE. TEMPERATURES HAVE
FALLEN INTO THE LOW TO MID 20S. A STRONG SHORTWAVE TROUGH WAS
LOCATED OVER SOUTHERN CANADA...MOVING TO THE SOUTH. IN
ADDITION...THE 1042 MB ARCTIC SURFACE HAS STARTED ITS TREK SOUTH
AND WAS MAKING ITS PRESENCE FELT ACROSS NORTH DAKOTA AND NORTHEAST
SOUTH DAKOTA.

THE SHORTWAVE TROUGH AND ARCTIC HIGH MENTIONED ABOVE WILL BE THE BIG
WEATHER MAKERS OVER THE NEXT 36 HOURS. FOR TODAY...THE ARCTIC AIR
BEGINS TO MOVE IN THIS AFTERNOON. MODELS HAVE DELAYED THE ONSET OF
THE ARCTIC BY AN HOUR OR TWO SO HAVE GONE AHEAD AND ADJUSTED HIGH
TEMPERATURES UP SLIGHTLY. ONCE THE FRONT MOVES IN...NORTH WINDS WILL
PICK UP BUT ARE NOT EXPECTED TO BE A PROBLEM AS RECENT DAYS.
TEMPERATURES WILL ALSO STEADILY DROP BEHIND THE FRONT THROUGH
TONIGHT.

THIS EVENING...THE SHORTWAVE TROUGH MOVES THROUGH AND BRINGS LIGHT
SNOW TO THE TRI-STATE AREA. THERE IS SOME PERSISTENT YET WEAK
FRONTOGENESIS TONIGHT. IN ADDITION...NORTHEAST WINDS ARE FAVORABLE
FOR WEAK UPSLOPE FLOW TO ADD A LITTLE EXTRA LIFT AT THE SURFACE.
OBVIOUSLY THE SHORTWAVE TROUGH WILL BE THE MAIN FORCING FOR THIS
EVENING AND WILL PROVIDE THE MAIN LIFT. MODEL SOUNDINGS WERE HELPFUL
IN PINPOINTING THE TIMING OF SNOW BEGINNING/ENDING AS WELL AS THE
SREF POP GUIDANCE. DECIDED TO UP POPS AGAIN BUT KEEP AMOUNTS NEARLY
THE SAME AS MODELS CONTINUE TO INDICATE ONLY LIGHT QPF AMOUNTS.

ALONG WITH THE SNOW...VERY COLD TEMPERATURES ARE EXPECTED AND WITH
LIGHT WINDS...WIND CHILLS MAY REQUIRE AN ADVISORY FOR
TONIGHT/TOMORROW MORNING. AS OF THE GOING FORECAST...HAVE WIND
CHILLS ACROSS MOST OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA IN THE
-15 TO -20 DEGREE RANGE WHICH WOULD REQUIRE AN ADVISORY.
HOWEVER...IN COLLABORATION WITH NEIGHBORING OFFICES...DECIDED TO
HOLD OFF. THE REASONS ARE: 1. THERE IS A LITTLE DOUBT THAT THE
TEMPERATURES WILL DROP SO LOW WITH DENSE CLOUD COVER OVERHEAD. THE
COLD AIR ADVECTION MAY BE ENOUGH TO OVERCOME THIS. 2. THERE IS SOME
DOUBT OVER THE EXACT WIND SPEEDS OVERNIGHT. LATEST GUIDANCE HAS
TRENDED TOWARDS LIGHTER WINDS WHICH WOULD HAMPER ADVISORY CRITERIA
FROM BEING MET. THEREFORE...WILL LET THE DAY SHIFT DECIDE ON ANY
POSSIBLE ADVISORIES BUT IF CURRENT GUIDANCE REMAINS UNCHANGED...ONE
WILL BE NEEDED.

A COLD DAY IS IN STORE FOR THURSDAY. SNOW WILL GRADUALLY EXIT THE
REGION FROM NORTH TO SOUTH AS THE SHORTWAVE MOVES ON. WELL BELOW
NORMAL TEMPERATURES CAN BE EXPECTED WITH HIGHS ONLY REACHING THE LOW
TO MID 20S. THE CENTER OF THE HIGH WILL MOVE THROUGH ON THURSDAY
WITH LIGHT AND VARIABLE WINDS. FOR THURSDAY NIGHT...SOUTHWEST WINDS
WILL RETURN AND HOLD TEMPERATURES UP FROM DROPPING TOO MUCH.

MUCH WARMER WEATHER RETURNS QUICKLY FOR FRIDAY. LATEST GUIDANCE HAS
HIGHS IN THE MID TO UPPER 50S AND SAW NO REASON TO GO AGAINST THIS.
ANOTHER SHORTWAVE WILL MOVE IN FROM THE NORTHWEST...POSSIBLY
BRINGING ANOTHER BOUT OF GUSTY WINDS AND FIRE WEATHER CONDITIONS.
CURRENT FORECAST WINDS WOULD NOT NEED A WIND ADVISORY. THERE IS A
STRONG 700 MB JET THAT MOVES OVER THE REGION BUT THINK IT WILL BE
TOO LATE IN THE DAY TO GET STRONG WIND GUSTS TO THE SURFACE. MORE
INFORMATION ON FIRE WEATHER BELOW.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 258 AM MST WED JAN 22 2014

THE SYNOPTIC SCALE PATTERN WILL GENERALLY REMAIN THE SAME FOR THE
EXTENDED PERIOD WITH A MEAN TROUGH IN THE EAST AND A RIDGE IN THE
WEST PLACING THE AREA IN NORTHWESTERLY FLOW ALOFT. HIGHER HEIGHTS
BUILD IN BRIEFLY SATURDAY AND SUNDAY AHEAD OF A SHORTWAVE TROUGH
THAT WILL MOVE QUICKLY THROUGH SUNDAY NIGHT/MONDAY. BEYOND
MONDAY...DETERMINISTIC SOLUTIONS AND ENSEMBLE MEMBERS GAIN
CONSIDERABLE SPREAD AND UNCERTAINTY INCREASES.

INITIAL CONCERNS IN THE EXTENDED PERIOD ARE TEMPERATURES SATURDAY
AND SUNDAY. MOS HAS TRENDED DOWNWARD SLIGHTLY...BUT H85 TEMPERATURES
ACROSS THE WESTERN PORTION OF THE AREA APPROACH VALUES SEEN TODAY
AND WOULD BE SUPPORTIVE OF AT LEAST UPPER 50S AND POSSIBLY LOWER 60S
FOR HIGHS...PARTICULARLY IN THE WEST. AN ADDITIONAL FORECAST CONCERN
IS WIND SUNDAY AFTERNOON. 850-700 MB WINDS INCREASE WITH THE
APPROACHING SHORTWAVE AND MIXING APPEARS SUFFICIENTLY DEEP IN GFS
SOUNDINGS TO CAUSE WINDY CONDITIONS SUNDAY AFTERNOON...ESPECIALLY
ACROSS THE NORTHEASTERN HALF OF THE FORECAST AREA. THE FINAL CONCERN
IS POST FRONTAL PRECIPITATION SUNDAY NIGHT/MONDAY. KEPT SLIGHT
CHANCE POP FOR CONSISTENCY DESPITE LOWER POPS IN THE LATEST
ALLBLEND. THIS WOULD BE SLIGHTLY ABOVE CLIMO POP AND REASONABLE
GIVEN FORCING FROM THE SHORTWAVE TROUGH. LIMITED MOISTURE PRECLUDES
HIGHER POPS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1023 AM MST WED JAN 22 2014

COLD FRONT STILL NORTH OF KMCK TERMINAL IN CENTRAL
NEBRASKA...HOWEVER 2500-4000FT STRATUS HAS DEVELOPED FURTHER
SOUTH OF THIS FEATURE...AND CANT RULE OUT BRIEF DROPS TO MVFR CIGS
THIS AFTERNOON AT KMCK. AS FRONT MOVES SOUTH WINDS WILL INCREASE
OUT OF THE NORTH WITH GUSTS AT BOTH TERMINALS THIS EVENING AROUND
25KT. WINDS SHOULD DIMINISH LATE TONIGHT AS PRESSURE GRADIENT
WEAKENS. PRECIP FORECAST IS STILL ON TRACK TONIGHT...WITH KMCK
LIKELY REMAINING SNOW FREE. MVFR CIG/VIS STILL LOOKS REASONABLE AT
KGLD WITH LIGHT SNOW. WHILE SREF DOES HINT AT IFR AT KGLD...THIS
WILL LIKELY BE TIED TO POSSIBLE MODERATE SNOW BAND IN EASTERN
COLORADO...AND WOULD BE A TEMPORARY CONDITION OTHERWISE. CONDITIONS
WILL IMPROVE AS THE PARENT UPPER LEVEL DISTURBANCE MOVES SOUTH BY
12Z...AND HAVE TAFS REFLECTING THIS TREND.

&&

.FIRE WEATHER...
ISSUED AT 320 AM MST WED JAN 22 2014

SIMILAR TO WHAT OCCURRED TUESDAY/YESTERDAY...A SHORTWAVE TROUGH WILL
MOVE IN AND CAUSE NORTHWEST WINDS TO BECOME GUSTY DURING THE DAY. IN
ADDITION...MODEL SOUNDINGS DEPICT SOME VERY DRY AIR NEAR THE SURFACE
WITH A DECENT TREND DOWNWARDS INDICATED IN DEWPOINTS. MOS GUIDANCE
HAS BEEN PERFORMING WELL IN DEWPOINTS SO WENT WITH THIS AND NUDGED
DOWN A COUPLE DEGREES. THIS LEADS TO MINIMUM RELATIVE HUMIDITIES
NEARING 15 PERCENT IN MANY LOCATIONS. WITH THIS DRY AIR AND GUSTY
WINDS...FIRE WEATHER WOULD BECOME A CONCERN. ONE QUESTION MARK IS
THE POTENTIAL SNOW COVER WHICH COULD HAMPER CRITICAL
FUELS/HUMIDITIES. WILL NEED TO WATCH HOW THIS SNOW PLAYS OUT
TONIGHT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...RRH
LONG TERM...BRB
AVIATION...DR
FIRE WEATHER...RRH
Hazardous weather outlook, Jan 22, 9:02 AM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
802 AM MST WED JAN 22 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
802 AM MST WED JAN 22 2014 /902 AM CST WED JAN 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE ARRIVAL OF AN ARCTIC FRONT WILL BRING MUCH COLDER WEATHER
TODAY. LIGHT SNOW WILL DEVELOPS TONIGHT. ACCUMULATIONS AS HIGH AS
ONE TO TWO INCHES ARE POSSIBLE OVER EAST COLORADO WITH LIGHTER
AMOUNTS FURTHER EAST. COLD TEMPERATURES AND NORTHEAST WINDS WILL
LEAD TO VERY COLD WIND CHILLS TONIGHT INTO TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER BOUT OF GUSTY WINDS AND CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Kansas, 2014Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.